MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132704
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a male patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheter.The patient suffered cardiac tamponade requiring pericardiocentesis.During the procedure, a pericardial effusion was noticed as the patient's blood pressure dropped.The pericardial effusion was confirmed by intracardiac echocardiography.The medical intervention provided was a pericardiocentesis and 600ml of fluid were removed and they put a drain in.The patient was reported to be in stable condition.The physician stated that the patient already had a bad heart, and his pumping function was really low at around 20 % and had other health issue.This event occurred during the pvi case.The physician¿s opinion on the cause of this adverse event was the patient¿s condition.Fluid drained from the effusion.Patient sent to the intensive care unit (icu) for observation overnight.Patient outcome of the adverse event was fully recovered (no residual effects).It is unknown if he required extended hospitalization.The patient was already scheduled to stay the night in the hospital; however, the patient required icu observation due to this event and that may have extended the hospital stay.A transseptal puncture was performed with a baylis needle.Prior to noting the cardiac tamponade, ablation was performed.There was only evidence of the effusion.They did not hear a steam pop or see an impedance jump.The event occurred during the ablation phase.The correct catheter settings were selected on the generator and the pump was switching from low to high flow during ablation.No error messages were observed on biosense webster equipment during the procedure.Force visualization features: graph, dashboard, vector & visitag with the visitag module parameters for stability: max distance change 2.5 mm, minimum time: 3 seconds, fot: 25% of the time of 3 grams or more with no additional filter used with the visitag.Tag index was used for color options (surpoint).
 
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12981889
Report Number2029046-2021-02168
Device Sequence Number12176421
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD132704
Device Catalogue NumberD132704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Initial Report FDA Received Date12/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON BWI-BAYLIS TRANSEPTAL NEEDLE; UNKNOWN BRAND PUMP; UNK_CARTO 3; UNK_SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexMale